Alert archive / Montana / Blizzard Warnings in 2011
Blizzard Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this blizzard warning at Jan 22, 2011, 7:40 AM MST for 8 counties in Montana. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 22, 2011, 7:40 AM MST (14:40 UTC)
- Expired
- Jan 22, 2011, 12:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Phillips County, MT, Prairie County, MT, Roosevelt County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 87 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 7:45 AM MST | BLIZZARD | Glendive, MT | DISPATCH REPORTED LESS THAN ONE QUARTER MILE VISIBILITY WITH BLOWING AND DRIFTING SNOW...SNOW CONTINUING...PLOWS ARE NOT ABLE TO KEEP ROADS CLEAR AND REPORTED VEHICHLES GETTING STUCK. I 94 STILL OPEN. |
| Jan 22, 8:05 AM MST | BLIZZARD | 1 Se Wibaux, MT | VISIBILITY ONE HALF TO ONE MILE...LESS AT TIMES WITH BLOWING AND DRIFTING SNOW. NEW DRIFTS OF 1 TO 3 FEET. |
| Jan 22, 8:35 AM MST | BLIZZARD | Glendive, MT | 5 1/2 INCHES OF NEW SNOW...STILL SNOWING WITH LOW VISIBILITIES IN BLOWING AND DRIFTING SNOW. |
| Jan 22, 9:00 AM MST | BLIZZARD | Glasgow, MT | 3.4 INCHES OF NEW SNOW AT 5 AM. NEW SNOW DRIFTS 1 TO 2 FEET HIGH ON ROADWAYS WITH CURRENT VISIBILITY 3/4 MILE AND 28 MPH WINDS.NUMEROUS VEHICHLES STUCK. |
| Jan 22, 9:40 AM MST | BLIZZARD | 13 Nw Carlyle, MT | 5 INCHES OF NEW SNOW WITH 27 INCH DRIFTS...1/2 MILE VISIBILITY WITH 25 MPH WINDS...STILL SNOWING. |
| Jan 22, 10:35 AM MST | BLIZZARD | 21 E Cohagen, MT | VISIBILITY REDUCED TO LESS THAN 1/4 MILE AT TIMES IN BLOWING AND DRIFTING SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 2.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WWUS45 KGGW 221440 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 740 AM MST SAT JAN 22 2011 .A STRONG LOW PRESSURE CLIPPER WILL MOVE ACROSS EASTERN MONTANA THIS MORNING BRINGING SEVERAL INCHES OF NEW SNOW TO THE REGION. STRONG WINDS ASSOCIATED WITH THE CLIPPER WILL PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW THROUGH THIS AFTERNOON. MTZ017-020-221900- /O.UPG.KGGW.WW.Y.0008.000000T0000Z-110123T0000Z/ /O.NEW.KGGW.BZ.W.0001.110122T1440Z-110122T1900Z/ CENTRAL AND SOUTHERN VALLEY-WESTERN ROOSEVELT- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...WOLF POINT...POPLAR 740 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * MAIN IMPACT: EXTREME DRIFTING OF SNOW. DRIVING CONDITIONS ARE LIFE THREATENING IN OPEN AREAS. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ022-023-222200- /O.UPG.KGGW.WW.Y.0008.000000T0000Z-110123T0000Z/ /O.NEW.KGGW.BZ.W.0001.110122T1440Z-110122T2200Z/ GARFIELD-MCCONE- INCLUDING THE CITIES OF...JORDAN...CIRCLE 740 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * MAIN IMPACT: EXTREME DRIFTING OF SNOW. DRIVING CONDITIONS ARE LIFE THREATENING IN OPEN AREAS. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ016-221900- /O.NEW.KGGW.BZ.W.0001.110122T1440Z-110122T1900Z/ /O.CON.KGGW.WW.Y.0008.000000T0000Z-110122T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO 740 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING IN EFFECT UNTIL NOON MST TODAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * MAIN IMPACT: EXTREME DRIFTING OF SNOW. DRIVING CONDITIONS ARE LIFE THREATENING IN OPEN AREAS. * TIMING: THE WINDS WILL TAPER OFF BY THE AFTERNOON. * OTHER IMPACTS: THE RAINFALL FROM OVERNIGHT HAS RESULTED IN ICY ROADWAYS AS TEMPERATURES DROPPED BELOW FREEZING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ021-059-060-221800- /O.CON.KGGW.WW.Y.0008.000000T0000Z-110122T1800Z/ PETROLEUM-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...WHITEWATER...ZORTMAN 740 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * MAIN IMPACT: AN ADDITIONAL ONE TO TWO INCHES OF SNOW IS EXPECTED...AND STRONG NORTHWEST WINDS WILL PRODUCE REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW. * TIMING: THE SNOW WILL TAPER OFF THIS MORNING...WHILE THE STRONG WINDS WILL CONTINUE INTO THE AFTERNOON. * OTHER IMPACTS: THE RAINFALL FROM OVERNIGHT MAY RESULT IN ICY ROADWAYS AS TEMPERATURES DROP BELOW FREEZING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. && $$ MTZ018-019-024>027-061-062-222245- /O.CON.KGGW.WW.Y.0008.000000T0000Z-110123T0000Z/ DANIELS-SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...OPHEIM... CULBERTSON 740 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * MAIN IMPACT: AN ADDITIONAL ONE TO TWO INCHES OF SNOW IS EXPECTED...AND STRONG WINDS WILL PRODUCE REDUCED VISIBILITIES WITH BLOWING SNOW. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. * OTHER IMPACTS: THE STRONG WINDS WILL CAUSE EXTENSIVE DRIFTING LEADING TO DIFFICULT CONDITIONS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. && $$
4 follow-up statements
612 WWUS45 KGGW 221446 AAA WSWGGW URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 746 AM MST SAT JAN 22 2011 .A STRONG LOW PRESSURE CLIPPER WILL MOVE ACROSS EASTERN MONTANA THIS MORNING BRINGING SEVERAL INCHES OF NEW SNOW TO THE REGION. STRONG WINDS ASSOCIATED WITH THE CLIPPER WILL PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW THROUGH THIS AFTERNOON. NOTE: HAD TO CORRECT CENTRAL AND SOUTHEAST PHILLIPS COUNTY. MTZ016-221900- /O.CAN.KGGW.WW.Y.0008.000000T0000Z-110122T1800Z/ /O.CON.KGGW.BZ.W.0001.000000T0000Z-110122T1900Z/ CENTRAL AND SOUTHEAST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO 746 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER WEATHER ADVISORY. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * MAIN IMPACT: EXTREME DRIFTING OF SNOW. DRIVING CONDITIONS ARE LIFE THREATENING IN OPEN AREAS. * TIMING: THE WINDS WILL TAPER OFF BY THE AFTERNOON. * OTHER IMPACTS: THE RAINFALL FROM OVERNIGHT HAS RESULTED IN ICY ROADWAYS AS TEMPERATURES DROPPED BELOW FREEZING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ017-020-221900- /O.CON.KGGW.BZ.W.0001.000000T0000Z-110122T1900Z/ CENTRAL AND SOUTHERN VALLEY-WESTERN ROOSEVELT- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...WOLF POINT...POPLAR 746 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * MAIN IMPACT: EXTREME DRIFTING OF SNOW. DRIVING CONDITIONS ARE LIFE THREATENING IN OPEN AREAS. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ022-023-222200- /O.CON.KGGW.BZ.W.0001.000000T0000Z-110122T2200Z/ GARFIELD-MCCONE- INCLUDING THE CITIES OF...JORDAN...CIRCLE 746 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * MAIN IMPACT: EXTREME DRIFTING OF SNOW. DRIVING CONDITIONS ARE LIFE THREATENING IN OPEN AREAS. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ021-059-060-221800- /O.CON.KGGW.WW.Y.0008.000000T0000Z-110122T1800Z/ PETROLEUM-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...WHITEWATER...ZORTMAN 746 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * MAIN IMPACT: AN ADDITIONAL ONE TO TWO INCHES OF SNOW IS EXPECTED...AND STRONG NORTHWEST WINDS WILL PRODUCE REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW. * TIMING: THE SNOW WILL TAPER OFF THIS MORNING...WHILE THE STRONG WINDS WILL CONTINUE INTO THE AFTERNOON. * OTHER IMPACTS: THE RAINFALL FROM OVERNIGHT MAY RESULT IN ICY ROADWAYS AS TEMPERATURES DROP BELOW FREEZING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. && $$ MTZ018-019-024>027-061-062-222300- /O.CON.KGGW.WW.Y.0008.000000T0000Z-110123T0000Z/ DANIELS-SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...OPHEIM... CULBERTSON 746 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * MAIN IMPACT: AN ADDITIONAL ONE TO TWO INCHES OF SNOW IS EXPECTED...AND STRONG WINDS WILL PRODUCE REDUCED VISIBILITIES WITH BLOWING SNOW. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. * OTHER IMPACTS: THE STRONG WINDS WILL CAUSE EXTENSIVE DRIFTING LEADING TO DIFFICULT CONDITIONS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. && $$
944 WWUS45 KGGW 221514 AAB WSWGGW URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 814 AM MST SAT JAN 22 2011 .A STRONG LOW PRESSURE CLIPPER WILL MOVE ACROSS EASTERN MONTANA THIS MORNING BRINGING SEVERAL INCHES OF NEW SNOW TO THE REGION. STRONG WINDS ASSOCIATED WITH THE CLIPPER WILL PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW THROUGH THIS AFTERNOON. UPDATED TO ADD DAWSON PRAIRIE AND WIBAUX COUNTIES TO BLIZZARD WARNING. MTZ025>027-221900- /O.UPG.KGGW.WW.Y.0008.000000T0000Z-110123T0000Z/ /O.EXA.KGGW.BZ.W.0001.000000T0000Z-110122T1900Z/ DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...GLENDIVE...RICHEY...TERRY...WIBAUX 814 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * MAIN IMPACT: EXTREME DRIFTING OF SNOW. DRIVING CONDITIONS ARE LIFE THREATENING IN OPEN AREAS. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ016-017-020-221900- /O.CON.KGGW.BZ.W.0001.000000T0000Z-110122T1900Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- WESTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WOLF POINT...POPLAR 814 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * MAIN IMPACT: EXTREME DRIFTING OF SNOW. DRIVING CONDITIONS ARE LIFE THREATENING IN OPEN AREAS. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ022-023-222200- /O.CON.KGGW.BZ.W.0001.000000T0000Z-110122T2200Z/ GARFIELD-MCCONE- INCLUDING THE CITIES OF...JORDAN...CIRCLE 814 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * MAIN IMPACT: EXTREME DRIFTING OF SNOW. DRIVING CONDITIONS ARE LIFE THREATENING IN OPEN AREAS. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ021-059-060-221800- /O.CON.KGGW.WW.Y.0008.000000T0000Z-110122T1800Z/ PETROLEUM-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...WHITEWATER...ZORTMAN 814 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * MAIN IMPACT: AN ADDITIONAL ONE TO TWO INCHES OF SNOW IS EXPECTED...AND STRONG NORTHWEST WINDS WILL PRODUCE REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW. * TIMING: THE SNOW WILL TAPER OFF THIS MORNING...WHILE THE STRONG WINDS WILL CONTINUE INTO THE AFTERNOON. * OTHER IMPACTS: THE RAINFALL FROM OVERNIGHT MAY RESULT IN ICY ROADWAYS AS TEMPERATURES DROP BELOW FREEZING TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. && $$ MTZ018-019-024-061-062-222315- /O.CON.KGGW.WW.Y.0008.000000T0000Z-110123T0000Z/ DANIELS-SHERIDAN-RICHLAND-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... SIDNEY...FAIRVIEW...OPHEIM...CULBERTSON 814 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * MAIN IMPACT: AN ADDITIONAL ONE TO TWO INCHES OF SNOW IS EXPECTED...AND STRONG WINDS WILL PRODUCE REDUCED VISIBILITIES WITH BLOWING SNOW. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. * OTHER IMPACTS: THE STRONG WINDS WILL CAUSE EXTENSIVE DRIFTING LEADING TO DIFFICULT CONDITIONS FOR TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. && $$
996 WWUS45 KGGW 221706 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1006 AM MST SAT JAN 22 2011 MTZ017-020-221900- /O.CAN.KGGW.BZ.W.0001.000000T0000Z-110122T1900Z/ /O.EXB.KGGW.WW.Y.0008.000000T0000Z-110122T1900Z/ CENTRAL AND SOUTHERN VALLEY-WESTERN ROOSEVELT- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...WOLF POINT...POPLAR 1006 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. * MAIN IMPACT: DRIFTING AND SOME BLOWING SNOW HAS CREATED HAZARDOUS DRIVING CONDITIONS. DRIFTS WILL CONTINUE ACROSS MAINLY SECONDARY ROADWAYS THIS MORNING. * TIMING: THE STRONG WINDS AND THUS THE DRIFTING WILL TAPER OFF BY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. && $$ MTZ016-221815- /O.CAN.KGGW.BZ.W.0001.000000T0000Z-110122T1900Z/ CENTRAL AND SOUTHEAST PHILLIPS- INCLUDING THE CITIES OF...MALTA...SACO 1006 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE BLIZZARD WARNING. CONDITIONS HAVE IMPROVED AND THUS THE BLIZZARD WARNING HAS BEEN CANCELLED. SOME DRIFTING MAY CONTINUE INTO THE AFTERNOON ESPECIALLY SOUTH OF HIGHWAY 2. $$ MTZ018-019-024-061-062-221815- /O.CAN.KGGW.WW.Y.0008.000000T0000Z-110123T0000Z/ DANIELS-SHERIDAN-RICHLAND-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... SIDNEY...FAIRVIEW...OPHEIM...CULBERTSON 1006 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER WEATHER ADVISORY. THE DRIFTING SNOW MAY CONTINUE IN SOME AREAS TODAY...BUT OVERALL CONDITIONS HAVE IMPROVED. IF YOU NEED LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. $$ MTZ059-221815- /O.CAN.KGGW.WW.Y.0008.000000T0000Z-110122T1800Z/ NORTHERN PHILLIPS- INCLUDING THE CITY OF...WHITEWATER 1006 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER WEATHER ADVISORY. CONDITIONS HAVE IMPROVED ACROSS THE AREA...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. $$ MTZ022-023-221900- /O.NEW.KGGW.WW.Y.0009.110122T1900Z-110122T2200Z/ /O.EXT.KGGW.BZ.W.0001.000000T0000Z-110122T1900Z/ GARFIELD-MCCONE- INCLUDING THE CITIES OF...JORDAN...CIRCLE 1006 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING NOW IN EFFECT UNTIL NOON MST TODAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. * MAIN IMPACT: EXTREME DRIFTING OF SNOW. POSSIBLE LIFE THREATENING DRIVING CONDITIONS IN OPEN AREAS. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ025>027-221900- /O.NEW.KGGW.WW.Y.0009.110122T1900Z-110122T2200Z/ /O.CON.KGGW.BZ.W.0001.000000T0000Z-110122T1900Z/ DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...GLENDIVE...RICHEY...TERRY...WIBAUX 1006 AM MST SAT JAN 22 2011 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * MAIN IMPACT: EXTREME DRIFTING OF SNOW. POSSIBLE LIFE THREATENING DRIVING CONDITIONS IN OPEN AREAS. * TIMING: THE SNOW AND WINDS WILL TAPER OFF DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ021-060-221900- /O.EXT.KGGW.WW.Y.0008.000000T0000Z-110122T1900Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 1006 AM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON MST TODAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON MST TODAY. * MAIN IMPACT: STRONG NORTHWEST WINDS AND REDUCED VISIBILITIES WITH BLOWING AND DRIFTING SNOW. * TIMING: THE STRONG WINDS WILL CONTINUE DECREASING THIS MORNING. * OTHER IMPACTS: THE RAINFALL FROM OVERNIGHT HAS RESULTED IN ICY ROADWAYS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. && $$
725 WWUS45 KGGW 221905 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1205 PM MST SAT JAN 22 2011 MTZ022-023-025>027-222200- /O.EXP.KGGW.BZ.W.0001.000000T0000Z-110122T1900Z/ /O.CON.KGGW.WW.Y.0009.000000T0000Z-110122T2200Z/ GARFIELD-MCCONE-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...JORDAN...CIRCLE...GLENDIVE...RICHEY... TERRY...WIBAUX 1205 PM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...BLIZZARD WARNING HAS EXPIRED... THE BLIZZARD WARNING IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * MAIN IMPACT: CONTINUED DRIFTING SNOW. * TIMING: THE WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON. * OTHER IMPACTS: SOME ROADWAYS MAY BE ICY UNDERNEATH THE SNOW MAKING FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. $$ MTZ017-020-021-060-222015- /O.EXP.KGGW.WW.Y.0008.000000T0000Z-110122T1900Z/ CENTRAL AND SOUTHERN VALLEY-WESTERN ROOSEVELT-PETROLEUM- SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...WOLF POINT...POPLAR...WINNETT...ZORTMAN 1205 PM MST SAT JAN 22 2011 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. WINDS AND SNOW HAVE DIMINISHED ACROSS THE AREA...THEREFORE THIS WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO GET THE LATEST INFORMATION ON ROAD CONDITIONS...CALL THE MONTANA DEPARTMENT OF TRANSPORTATION ROAD REPORT NUMBER BY DIALING 5 1 1. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this blizzard warning went out at Jan 22, 4:05 AM MST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 22, 4:05 AM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 405 AM MST SAT JAN 22 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY... STRONG CLIPPER SYSTEM MOVING ACROSS EASTERN MONTANA THIS MORNING. SURFACE LOW SLIDING FROM PHILLIPS COUNTY INTO GARFIELD COUNTY...WITH MOST OF THE PRECIPITATION OCCURRING TO THE NORTHEAST OF THE LOW...ALTHOUGH SOME IS WRAPPING AROUND TO THE NORTH. THE LOW SEPARATES TEMPERATURES IN THE TEENS AND 20S FROM READINGS IN THE 30S...SO PRECIPITATION IS MOSTLY FALLING AS SNOW. AS THE LOW CONTINUES TRACKING SOUTHEAST...EXPECT SNOW BAND WILL PERSIST NEAR ITS CURRENT LOCATION THROUGH THE MORNING...BEFORE TAPERING OFF FROM THE NORTH DURING THE AFTERNOON. CLOUD TOPS ARE BEGINNING TO WARM SUGGESTING THAT DEEPEST MOISTURE IS MOVING TO THE EAST...AND THUS SNOWFALL RATES WILL BE DIMINISHING. TIGHT GRADIENT AROUND THE LOW...ALONG WITH STRONG JET...IS CREATING VERY STRONG WINDS ACROSS THE REGION AND EXTENSIVE BLOWING AND DRIFTING SNOW. WINDS WILL ALSO BE EASING ACROSS THE NORTH THIS MORNING...AND THE SOUTH THIS AFTERNOON AS THE GRADIENT RELAXES WITH THE LOW MOVING INTO SOUTH DAKOTA. THUS HAVE LEFT THE WINTER WEATHER ADVISORY IN PLACE AS MUCH FOR THIS BLOWING SNOW AS FOR SNOW ACCUMULATIONS WHICH SHOULD BE ANOTHER INCH OR TWO. UPPER RIDGE PUSHES WARM AIR BACK INTO EASTERN MONTANA BEHIND THE CLIPPER SYSTEM TONIGHT. ANOTHER SHORTWAVE SLIDES A BACK DOOR COLD FRONT INTO THE STATE ON SUNDAY...BUT MODELS NOT PARTICULARLY AGGRESSIVE WITH PRECIPITATION SO BACKED OFF ON POPS SLIGHTLY... PUTTING FOCUS ON SUNDAY NIGHT. BY MONDAY WARM AIR AGAIN SURGES BACK INTO THE STATE. EBERT .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... LONG TERM FORECAST PERIOD BEGINS WITH UPPER FLOW REGIME BECOMING MORE ACTIVE AND PROGRESSIVE. NORTHWEST FLOW ALOFT IS STILL PRESENT BUT HAS TO MANEUVER AROUND MULTIPLE SHORT WAVE TROUGHS AND RIDGES WHICH CONTINUED TO SLIDE SOUTHEAST ALONG AND JUST EAST OF THE ROCKY MOUNTAIN RIDGE. THE FIRST AND MOST PROMINENT OF THESE WAVES FOR NORTHEAST MONTANA QUICKLY MOVES THROUGH OUR CWA LATE MONDAY THROUGH EARLY TUESDAY. EXTENDED MODELS IN AVERAGE AGREEMENT WITH THIS SYSTEM IN TIMING...BUT NOT IN AMOUNT AND PLACEMENT. GFS PLACES MORE THAN TWICE THE QPF OVER A CENTRAL CORRIDOR THROUGH OUR CWA WHILE THE EC SHOWS FAR LESS QPF MAINLY THROUGH OUR SOUTHWESTERN ZONES. MODEL SOLUTIONS HAVE ALSO BEEN ERRATIC WITH THIS SYSTEM. GENERALLY INCREASED POPS FOR THIS TIME PERIOD TO SHOW A SLIGHT INCREASE IN MODEL AGREEMENT. WOULD IMAGINE THAT THE PICTURE WILL CONTINUE TO COME MORE INTO FOCUS IN THE NEXT DAY OR TWO. IT MAY BECOME ANOTHER ADVISORY SNOW STORM FOR THE AREA. TUESDAY NIGHT THROUGH THURSDAY YIELDS MORE OF A DRY AND QUIET PERIOD AS THE WESTERN CONUS UPPER RIDGE PUSHES MORE STABLE AIR INTO THE REGION FROM THE SOUTHWEST BRINGING SLIGHTLY WARMER TEMPERATURES TO NORTHEAST MONTANA. FRIDAY AND BEYOND...THIS UPPER RIDGE WILL COMPETE WITH A STRONG UPPER TROUGH SLIDING SOUTH OVER THE NORTHERN PLAINS FROM CENTRAL CANADA. THIS WILL BRING A SLIGHT CHANCE FOR PRECIPITATION TO OUR NORTHERN ZONES FRIDAY...THEN WILL SPREAD THROUGH THE ENTIRE CWA LATE FRIDAY THROUGH SATURDAY WITH THE PASSAGE OF A COLD FRONT. BMICKELSON && .AVIATION... ALL TAF SITES IN NE MONTANA ARE EXPERIENCING WIDESPREAD IFR TO LIFR CONDITIONS IN MODERATE SNOW AND AREAS OF BLOWING SNOW WHICH WILL OCCASIONALLY WORSEN TO VLIFR IN THE HEAVIER SNOW BANDS THROUGH THIS MORNING. VERY TIGHT SURFACE LOW PRESSURE AND CIRCULATION LOCATED SOUTH OF KGGW AND KOLF IS FUNNELING SOME DRIER AIR INTO WESTERN PORTIONS OF THE AREA...BUT MODERATE SNOW AND BLOWING SNOW IS STILL PREVALENT FOR ALL TAF SITES. AS THIS DISTURBANCE MOVES SOUTHEAST THIS AFTERNOON...FLIGHT CONDITIONS WILL GRADUALLY IMPROVE THROUGH VFR AND MVFR...THEM QUICKLY CLEAR OUT TO VFR AFTER 21Z. BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR CENTRAL AND SOUTHERN VALLEY...DANIELS...SHERIDAN...WESTERN ROOSEVELT...MCCONE...RICHLAND...DAWSON...PRAIRIE...WIBAUX... NORTHERN VALLEY...EASTERN ROOSEVELT. WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR CENTRAL AND SOUTHEAST PHILLIPS...PETROLEUM...NORTHERN PHILLIPS... SOUTHWEST PHILLIPS. WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR GARFIELD. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 22, 3:32 AM MST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 332 AM MST SAT JAN 22 2011 MTZ016>027-059>062-231045- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 332 AM MST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR A STRONG LOW PRESSURE CLIPPER MOVING ACROSS EASTERN MONTANA THIS MORNING BRINGING SEVERAL INCHES OF NEW SNOW TO THE REGION. STRONG WINDS ASSOCIATED WITH THE CLIPPER WILL PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 10:06 AM MST | Winter Weather Advisory | GGW | Dawson, Garfield, McCone, Prairie, Wibaux | 3 hr |
| Jan 22, 2:56 PM MST | Winter Weather Advisory | GGW | Daniels, Dawson, McCone, Phillips, Richland, Roosevelt and 3 more | 42 hr |
Nearby
Blizzard Warnings in Montana, 2011Every blizzard warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.